Alert archive / South Carolina / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 71, NWS Columbia, SC

May 23, 20225 counties in South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at May 23, 2022, 11:30 AM EDT for 5 counties in South Carolina. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2022, 11:30 AM EDT (15:30 UTC)
Expired
May 23, 2022, 12:00 PM EDT
In force
30 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Aiken County, SC, Edgefield County, SC, Lexington County, SC, Newberry County, SC, Saluda County, SC

The radar

The Columbia radar (KCAE), 30 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 11:48 AM EDTTSTM WND DMG5 Sw Little Mountain, SCHIGHWAY PATROL REPORTED A TREE DOWN NEAR THE INTERSECTION OF MACEDONIA CHURCH ROAD AND STOCKMAN ROAD.
May 23, 11:58 AM EDTTSTM WND DMG2 W Peak, SCHIGHWAY PATROL REPORTED A TREE DOWN NEAR THE INTERSECTION OF HWY. 176 AND PARR ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 3.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2022-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2022-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1342 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

939 
WUUS52 KCAE 231530
SVRCAE
SCC003-037-063-071-081-231600-
/O.NEW.KCAE.SV.W.0071.220523T1530Z-220523T1600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
1130 AM EDT Mon May 23 2022

The National Weather Service in Columbia has issued a

* Severe Thunderstorm Warning for...
  Southeastern Newberry County in central South Carolina...
  Eastern Edgefield County in central South Carolina...
  Northwestern Lexington County in central South Carolina...
  North central Aiken County in central South Carolina...
  Eastern Saluda County in central South Carolina...

* Until noon EDT.

* At 1130 AM EDT, a severe thunderstorm was located near Ridge
  Spring, or near Batesburg-Leesville, moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* Locations impacted include...
  Lexington, Irmo, Batesburg-Leesville, Highway 6 at Lake Murray Dam,
  Ridge Spring, Saluda County Airport, Dreher Island State Park,
  Chapin, Gilbert, Summit, Little Mountain, Monetta, Pomaria, Ward,
  Cedar Grove Fire Station, South Shore Marina, Oswald Park, Saluda
  Co Sheriff's Office, Bundrick Island and Putnam's Landing.

This includes Interstate 26 between mile markers 83 and 92.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection seek shelter inside a sturdy building and stay
away from windows.

Severe thunderstorms can produce large capsizing waves and frequent
lightning. If on or near Lake Murray move away from the water and
take shelter!

&&

LAT...LON 3428 8140 3423 8133 3420 8134 3417 8130
      3414 8131 3410 8128 3410 8120 3406 8114
      3369 8164 3395 8181
TIME...MOT...LOC 1530Z 231DEG 35KT 3390 8161 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MG
1 follow-up statement
078 
WWUS52 KCAE 231549
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
1149 AM EDT Mon May 23 2022

SCC037-231559-
/O.CAN.KCAE.SV.W.0071.000000T0000Z-220523T1600Z/
Edgefield SC-
1149 AM EDT Mon May 23 2022

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN EDGEFIELD COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3428 8140 3423 8133 3420 8134 3417 8130
      3414 8131 3410 8128 3410 8120 3406 8114
      3370 8165 3373 8166 3380 8167 3382 8166
      3382 8167 3404 8170
TIME...MOT...LOC 1549Z 231DEG 35KT 3402 8143 

$$

SCC003-063-071-081-231600-
/O.CON.KCAE.SV.W.0071.000000T0000Z-220523T1600Z/
Newberry SC-Lexington SC-Aiken SC-Saluda SC-
1149 AM EDT Mon May 23 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
SOUTHEASTERN NEWBERRY...NORTHWESTERN LEXINGTON...NORTH CENTRAL AIKEN
AND EASTERN SALUDA COUNTIES...

At 1149 AM EDT, a severe thunderstorm was located near Dreher Island
State Park, or 9 miles northeast of Batesburg-Leesville, moving
northeast at 40 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Lexington, Irmo, Batesburg-Leesville, Highway 6 at Lake Murray Dam,
Ridge Spring, Dreher Island State Park, Chapin, Gilbert, Summit,
Little Mountain, Monetta, Pomaria, Cedar Grove Fire Station, South
Shore Marina, Oswald Park, Bundrick Island, Putnam's Landing, Murray,
Rocky Point Recreation Area and Camp Kinard.

This includes Interstate 26 between mile markers 83 and 92.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection seek shelter inside a sturdy building and stay
away from windows.

Severe thunderstorms can produce large capsizing waves and frequent
lightning. If on or near Lake Murray move away from the water and
take shelter!

&&

LAT...LON 3428 8140 3423 8133 3420 8134 3417 8130
      3414 8131 3410 8128 3410 8120 3406 8114
      3370 8165 3373 8166 3380 8167 3382 8166
      3382 8167 3404 8170
TIME...MOT...LOC 1549Z 231DEG 35KT 3402 8143 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:22 AM EDT, 5 hours 8 minutes earlier.

Area forecast discussion, May 23, 6:22 AM EDT, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
622 AM EDT Mon May 23 2022

.SYNOPSIS...
A weak tropical wave will push towards us through the day today.
Abundant moisture combining with instability and weak upper
disturbances moving into the region will keep the chance of
showers and storms in the forecast through Tuesday. Another
stronger upper trough and cold front will approach the region on
Thursday into Friday bringing elevated chances of rain before
drier air moves in over the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Clouds are plentiful, with some breaks, across the region currently
as moisture streams into the region ahead of a tropical wave.
Subjective analysis of 00z upper air obs revealed a general
meridional pattern across the CONUS, with a large scale trough
centered across the Rockies. East of that, a weak wave is emerging
from the gulf, and is noted from the surface through 500 hPa.
Surface analysis indicates a fairly strong high pressure system
across the central US, with an open surface trough over the gulf.
This will move towards today and bring with it active weather. Until
then, we'll see temps stay pretty close to where they are now for
lows - mid 60s to low 70s across the area. Clouds will likely hang
around through the night.

As we get into the day today, active weather is expected to unfold.
Widespread cloud cover is expected to start the day across the area
as copious moisture will be around ahead of an approaching low from
the Gulf of Mexico. Guidance begins the day with PWs in the 1.4-1.6"
range across the region before a surge of moisture brings PWs in the
1.6-1.8" range to the region by 11a and 2p. This is ahead of the
aforementioned mid-level trough and surface low pressure that will
approach, providing plenty of forcing to work with in addition to
the copious moisture. Big question today regards overall
destabilization. Model guidance across the board has a line of
heavy showers and thunderstorms pushing through at some point today
along an area of convergence associated with the surface low/trough.
The question is timing, which we don't have a great handle on at
this point. HREF CAM suite is spread fairly considerably, ranging
from the HRRR which pushes convection in by 11a in the CSRA to the
3km NAM which doesn't have convection in here until 3p or 4p at the
earliest. Destabilization will likely be driven by moisture
advection ahead of the low, as surface dewpoints are expect to
approach 70F in the southern portion of the forecast area.
Ultimately, there is a wide range of instability outcomes, dependent
on when the storms push through. The later, the more we'll be able
to warm and destabilize, with values likely to end up in the 1000-
2000 j/kg range at best. Shear is not expected to be significant
across the area, with 0-6km values of 25-30 knots across the area.
This will likely be just sufficient enough to organize a multi-cell
cluster of storms to push in during the late morning and afternoon
hours across the region, with damaging winds the most likely threat.
Even that could be tough to materialize, with a moisture rich and
warm atmosphere.

All in all, it seems the Marginal Risk for severe
from SPC is justified, given that a cluster of thunderstorms is
expected to quickly push through the region at some point today.
Whether we get severe storms or not, heavy rainfall is expected with
the storms given that PWs will be around 150% of normal, and we have
solid forcing for ascent with this approaching system. Totals could
actually be pretty high if storms are able to train; the HREF is
showing the possibility of 1.5" or more in isolated spots. The
environment certainly supports this, and I think that isolated flash
flooding is possible. Right now, it do not look like we will see
enough rain across the area to justify a Flash Flood Watch. Think
highs will be in the low and mid 80s this afternoon, with some upper
80s in the far east where the rain reaches later.

Overnight tonight, some convection will likely remain near or around
the area through Midnight. Moisture will still be around, but the
best forcing will be pushing northeastward pretty quickly. As a
result, generally expecting showers and storms to diminish across the
region after midnight, with a weak/diffuse boundary slowly pushing
into our area and settling. Overnight lows will range from the low
to upper 60s due to cloud cover and copious low-level moisture
remaining.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
Tuesday and Tuesday night...Deep moisture will remain over the
area. The ensembles suggest high probability of precipitable
water > 1.50 inches. The GFS and Nam have values around 1.8
inches across the region. The frontal boundary should be in the
northern Midlands early in the day but may shift south through
the day. Instability possibly moderate south of the front. With
ridge offshore...mid level short wave troughs rotating around
ridge may act as a trigger for mainly diurnally driven scattered
showers and thunderstorms. Temps tricky with front in the area
but expect mainly 80s with upper 70s in the north Midlands north
of the front. Lows in the 60s.

Wednesday and Wednesday night...Diffuse frontal boundary should
be still near the area perhaps in the south Midlands. Precipitable
water may decrease a bit but remain relatively high for this
time of year. Upper level forcing for convection may be more
limited as upper ridge offshore builds a little to the west.
Moderate instability still expected south of the frontal
boundary. Will continue scattered mainly diurnally driven
afternoon and evening showers and thunderstorms. Temps expected
to be a little warmer than Tuesday with highs mainly in the 80s
and lows in the 60s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
The extended forecast period continues to be active through the
end of the week as an upper trough in the Midwest moves slowly
east. Southwest flow aloft will keep deep moisture over the
region into Friday. With strong moisture advection Thursday
and the upper trough pushing a strong cold front through the
area Friday, expect numerous/widespread showers and
thunderstorms Thursday into the overnight. Severe weather also
possible.

As the upper trough axis shifts east over the area on Friday,
the deeper moisture shifts to the coast with drier air arriving
from the west behind the front. Kept the lower pops over the
weekend with drier air in place and some upper level ridging
building in. Temperatures this period will generally be near
normal.

&&

.AVIATION /10Z MONDAY THROUGH FRIDAY/...
VFR for now, with restrictions possible later today in convection.

AGS hasn't really seen any restrictions, so we managed to avoid
vis and cig restrictions overnight. That likely won't be the
case today, as a weak tropical wave approaches from the west and
brings with it widespread showers and thunderstorms late this
morning and into the afternoon. Confident enough to add the
TEMPO group back to the TAFs, but they are still rather large
time periods as the models waffle back and forth on timing. VIS
restrictions are definitely expected, as rain should be heavy,
and some cig restrictions could occur as well. Expectation is
that the initial line of storms will push towards AGS/DNL by
15z-16z and then impact CAE/CUB/OGB thereafter. There is some
trending towards another round of storms later in the evening,
and with copious moisture, I think it is a possibility. Keep
VCSH to account for this and to not make the TAFs too lengthy.
Winds should be fairly like through the day and out of the south
and southwest. By tonight, convection should wind down and
clouds remain.

EXTENDED AVIATION OUTLOOK...Chance of mainly diurnal showers and
thunderstorms and associated restrictions, along with a chance of
mainly late night/morning fog and/or stratus, through the period.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, May 23, 2:54 AM EDT, 8 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
254 AM EDT Mon May 23 2022

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-240700-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-
Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-
Southeastern Orangeburg-
254 AM EDT Mon May 23 2022

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Tonight.

A cluster of thunderstorms is expected to move through this
afternoon. Some of those storms may be strong to severe, with gusty
winds the primary threat. Expect heavy rain and lightning with any
storm.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 23, 9:45 AM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Columbia SC
945 AM EDT Mon May 23 2022

GAZ063>065-231415-
Richmond GA-McDuffie GA-Columbia GA-
945 AM EDT Mon May 23 2022

...A strong thunderstorm will impact portions of McDuffie,
southwestern Columbia and southwestern Richmond Counties through 1015
AM EDT...

At 945 AM EDT, Doppler radar was tracking a strong thunderstorm near
Gibson, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Thomson, Harlem, Thomson-McDuffie County Airport, Wrightsboro,
Blythe, Dearing, Leitner Lake Conference Center, Sweetwater Park,
Arties Pond Public Fishing Area, McDuffie County Fire Department,
Adamsville, Thomson Fire Department, Pea Patch Aerodrome, McDuffie
Regional Medical Center, University Hospital McDuffie, White Oak
Campground, Boneville, Autney and Ansley Mill.

This includes Interstate 20 in Georgia between mile markers 167 and
180.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3361 8263 3364 8261 3363 8261 3364 8252
      3366 8251 3329 8216 3329 8219 3327 8228
      3331 8234 3331 8239 3334 8244 3336 8255
      3341 8255 3346 8259 3361 8264
TIME...MOT...LOC 1345Z 228DEG 40KT 3328 8253

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

MG
Special weather statement, May 23, 10:04 AM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Columbia SC
1004 AM EDT Mon May 23 2022

GAZ040-063>065-SCZ018-025-231430-
Richmond GA-McDuffie GA-Lincoln GA-Columbia GA-McCormick SC-
Edgefield SC-
1004 AM EDT Mon May 23 2022

...A strong thunderstorm will impact portions of northeastern
McDuffie, Columbia, southeastern Lincoln, northwestern Richmond,
southwestern Edgefield and southeastern McCormick Counties through
1030 AM EDT...

At 1004 AM EDT, Doppler radar was tracking a strong thunderstorm near
Appling, or 8 miles northeast of Thomson, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
North Augusta, Grovetown, Evans, Martinez, Fort Gordon, McCormick,
Harlem, Appling, Clarks Hill Recreation Area, Riverwood, Mistletoe
State Park, Augusta Mall, Hamilton Branch State Park, Village Plaza
Shopping Center, J. Strom Thurmond Dam, Mccormick County Airport,
Parksville, Plum Branch, Poverty Hill and Scott's Landing.

This includes the following highways...
 Interstate 20 in Georgia between mile markers 175 and 201.
 Interstate 20 in South Carolina between mile markers 0 and 1.
 Interstate 520 in Georgia between mile markers 1 and 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3366 8251 3365 8249 3367 8250 3392 8228
      3363 8190 3329 8226 3362 8255
TIME...MOT...LOC 1404Z 228DEG 40KT 3355 8240

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

MG
Special weather statement, May 23, 10:25 AM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Columbia SC
1025 AM EDT Mon May 23 2022

GAZ065-077-SCZ030-035-231530-
Burke GA-Richmond GA-Barnwell SC-Aiken SC-
1025 AM EDT Mon May 23 2022

...Strong thunderstorms will impact portions of Burke, Richmond,
southwestern Barnwell and western Aiken Counties through 1130 AM
EDT...

At 1024 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Fort Gordon to near Gough.
Movement was northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Aiken, North Augusta, Waynesboro, Savannah River Site, Aiken Mall,
Fort Gordon, Augusta, Plant Vogtle, Clearwater, Belvedere, Martinez,
Hephzibah, New Ellenton, Jackson, Midville, Glendale, Gough, South
Augusta, Midtown and Summerville.

This includes the following highways...
 Interstate 20 in Georgia between mile markers 195 and 201.
 Interstate 20 in South Carolina between mile markers 0 and 21.
 Interstate 520 in Georgia between mile markers 1 and 15.
 Interstate 520 in South Carolina between mile markers 16 and 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3283 8231 3293 8227 3308 8229 3322 8223
      3326 8225 3330 8232 3334 8231 3355 8203
      3353 8201 3375 8173 3331 8152 3294 8183
      3295 8186 3292 8196 3292 8208 3288 8213
      3281 8215 3280 8221
TIME...MOT...LOC 1424Z 231DEG 29KT 3336 8222 3306 8215

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CJR
Special weather statement, May 23, 10:31 AM EDT, 59 minutes before
Special Weather Statement
National Weather Service Columbia SC
1031 AM EDT Mon May 23 2022

GAZ040-063>065-SCZ018-025-030-231500-
Richmond GA-McDuffie GA-Lincoln GA-Columbia GA-Aiken SC-McCormick SC-
Edgefield SC-
1031 AM EDT Mon May 23 2022

...A strong thunderstorm will impact portions of northeastern
McDuffie, Columbia, southeastern Lincoln, northwestern Richmond,
Edgefield, northwestern Aiken and southeastern McCormick Counties
through 1100 AM EDT...

At 1031 AM EDT, Doppler radar was tracking a strong thunderstorm over
Evans, moving northeast at 35 mph.

...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
North Augusta, Grovetown, Evans, Martinez, Fort Gordon, Edgefield,
Harlem, Appling, Clarks Hill Recreation Area, Edgefield County
Airport, Riverwood, Mistletoe State Park, Hamilton Branch State Park,
Village Plaza Shopping Center, J. Strom Thurmond Dam, Augusta Mall,
Trenton, Parksville, Plum Branch and Poverty Hill.

This includes the following highways...
 Interstate 20 in Georgia between mile markers 176 and 201.
 Interstate 20 in South Carolina between mile markers 0 and 2.
 Interstate 520 in Georgia between mile markers 1 and 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3331 8228 3359 8251 3397 8214 3375 8171
TIME...MOT...LOC 1431Z 228DEG 31KT 3355 8214

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MG
Local storm report, May 23, 10:58 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1058 AM EDT MON MAY 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 AM     TSTM WND DMG     APPLING                 33.55N 82.32W
05/23/2022                   COLUMBIA           GA   PUBLIC

            SHERIFF DISPATCH REPORTED A POWER LINE DOWN
            JUST SOUTH OF THE INTERSECTION OF RAY OWENS
            ROAD AND WHITE OAK ROAD.

&&

LCV
Local storm report, May 23, 11:13 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1113 AM EDT MON MAY 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 AM     TSTM WND DMG     APPLING                 33.55N 82.32W
05/23/2022                   COLUMBIA           GA   LAW ENFORCEMENT

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
            APPLING. SHERIFF DISPATCH REPORTED A POWER
            LINE DOWN JUST SOUTH OF THE INTERSECTION OF
            RAY OWENS ROAD AND WHITE OAK ROAD.

&&

LCV

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:28 PM EDTSpecial Weather StatementCAELexington32 min
May 23, 10:31 AM EDTSpecial Weather StatementCAEEdgefield29 min
May 23, 10:40 AM EDTSevere Thunderstorm WarningCAEAiken, Edgefield, McCormick35 min
May 23, 11:03 AM EDTSevere Thunderstorm WarningCAEAiken, Edgefield, Saluda27 min
May 23, 11:59 AM EDTSpecial Weather StatementCAELexington31 min
May 23, 12:29 PM EDTSpecial Weather StatementCAEFairfield, Richland31 min
May 23, 12:49 PM EDTSpecial Weather StatementCAELancaster26 min
May 23, 1:11 PM EDTSpecial Weather StatementCAEChesterfield34 min
May 23, 1:41 PM EDTSpecial Weather StatementCAEChesterfield34 min
May 23, 2:09 PM EDTSpecial Weather StatementCAEChesterfield36 min
May 23, 2:38 PM EDTSpecial Weather StatementCAECalhoun37 min
May 23, 2:43 PM EDTSevere Thunderstorm WarningCAECalhoun, Lexington, Orangeburg, Richland, Sumter32 min
May 23, 2:49 PM EDTSpecial Weather StatementCAECalhoun26 min
May 23, 2:49 PM EDTSpecial Weather StatementCAEBarnwell26 min
May 23, 3:15 PM EDTSpecial Weather StatementCAESumter30 min
May 23, 3:19 PM EDTSpecial Weather StatementCAEBarnwell26 min
May 23, 5:45 PM EDTSpecial Weather StatementCAEBarnwell30 min
May 23, 5:53 PM EDTSevere Thunderstorm WarningCAEBamberg52 min
May 23, 6:13 PM EDTSpecial Weather StatementCAECalhoun, Lexington, Richland47 min
May 23, 6:45 PM EDTSpecial Weather StatementCAELancaster45 min
May 23, 6:55 PM EDTSpecial Weather StatementCAECalhoun, Clarendon65 min
May 23, 7:16 PM EDTSpecial Weather StatementCAEChesterfield, Kershaw, Lee59 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.